Winter Storm, Beaver T X E/Iron T Xs Xe
- When
- March 4, 6:00 PM MST to March 7, 12:00 PM MST
- Where
- Beaver T X E/Iron T Xs Xe forecast zone
- Reported by
- GENERAL PUBLIC
A long spell of cold and unsettled weather moved over mainly Northern Utah. Several episodes of lake effect snow squalls added to the totals.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A long spell of cold and unsettled weather moved over mainly Northern Utah. Several episodes of lake effect snow squalls added to the totals. Mountain totals were impressive over the period, with Tony Grove Lake checking in with 43 inches, Alta with 31 inches, Snowbird 25 inches and Brian Head 17 inches. Most valley and bench locations along the Wasatch Front picked up 4-8 inches of snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Mar 4, 3:00 PM MST, 3 hours earlier.
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
300 PM MST TUE MAR 4 2003
.SYNOPSIS...A MOIST AND UNSTABLE NORTHWESTERLY FLOW WILL DEVELOP
OVER NORTHERN UTAH TONIGHT. A DRIER AND WARMER WESTERLY FLOW MOVES
ACROSS UTAH WEDNESDAY INTO THURSDAY WITH RESIDUAL MOISTURE
CONTINUING OVER THE NORTHERN MOUNTAINS.
.DISCUSSION...A SHORT WAVE TROUGH WILL AFFECT THE CWA THIS EVENING.
COLD AIR ADVECTION ALOFT CONTINUES TO DESTABILIZE THE AIRMASS LATE
THIS AFTERNOON AND WILL LAST INTO THE EVENING. WARM AIR ALOFT MOVES
IN AFTER MIDNIGHT AND WILL HELP TO END THE ACCUMULATING SNOWFALL
EXCEPT IN THE AREAS MOST FAVORED BY NORTHWEST FLOW SUCH AS THE
CENTRAL WASATCH MOUNTAINS. SNOWFALL AMOUNTS HAVE OR WILL REACH
ADVISORY CRITERIA ALONG THE I-15 CORRIDOR FROM FILLMORE SOUTH TO
CEDAR CITY...IN THE SOUTHERN UTAH MOUNTAINS...SOUTH CENTRAL PLATEAU
AND IN THE NORTHERN UTAH MOUNTAINS. WITH CONTINUED ACCUMULATIONS
WILL KEEP THE ADVISORY OUT IN ALL THOSE AREAS UNTIL MIDNIGHT.
FAVORABLE WIND PROFILE FOR LAKE EFFECT BANDING ALONG WITH DECENT
LAKE TO 700 MB AND 700 MB TO 550 MB INSTABILITY. QUESTIONABLE
WHETHER ENOUGH SURFACE CONVERGENCE WILL DEVELOP OVER THE LAKE BEFORE
MORE STABILITY SQUASHES CONVECTION LATER TONIGHT. IF LAKE BAND DOES
FORM FOR A SHORT TIME THIS EVENING...THE FLOW DIRECTION WILL FAVOR
DAVIS AND SALT LAKE COUNTIES...BUT BELIEVE CHANCES OF LONG LIVED
LAKE BAND ARE TOO LOW TO ISSUE ANY HIGHLIGHTS. THE SITUATION WILL
HAVE TO BE CLOSELY MONITORED. DRIER AIR MOVES ACROSS WEDNESDAY
MORNING FOLLOWED BY WARM AIR ADVECTION AND HOWLING WESTERLY FLOW IN
THE HIGH TERRAIN LATE WEDNESDAY THROUGH FRIDAY WITH EMBEDDED SHORT
WAVES SURE TO BE RIPPLING THROUGH. TIMING THESE RIPPLES WILL BE
DIFFICULT BUT IT LOOKS LIKE LATE THURSDAY IS THE BEST SHOT. BEST
CHANCE OF DECENT PRECIPITATION IN THIS PATTERN WILL BE THE NORTHERN
WASATCH MOUNTAINS AND BEAR RIVER RANGE BUT NOT ENOUGH TO WARRANT A
WATCH. SOUTH WINDS IN THE WESTERN UTAH VALLEYS WILL INCREASE AND
TEMPERATURES WILL WARM SIGNIFICANTLY DURING THE LAST HALF OF THE
WEEK. A FLAT HIGH PRESSURE NUDGES IN FOR THE WEEKEND WITH LIGHTER
WINDS AND WARMER TEMPERATURES FOR THE MOUNTAINS. THE NEXT TROUGH IS
TIMED FOR MONDAY-TUESDAY IN THE LATEST GFS...BUT NOT IN AGREEMENT
WITH THE OTHER MODELS. WILL PUT IN CHANCE OF SHOWERS OVER THE
NORTH...DRY OVER THE SOUTH. A COOLING TREND ALSO MOVES IN...BUT
WILL MODERATE THE COLD AIR SHOWN IN THE GFS.
SLC 6222 CDC 6-00 BRENCHLEY
.SLC...SNOW ADVISORIES WASATCH MOUNTAINS AND VALLEYS...CENTRAL AND
SOUTHWEST MOUNTAINS AND VALLEYS AND SOUTHERN UTAH UNTIL
MIDNIGHT. SEE SLCWSWSLC FOR DETAILS.IDZ024-025-UTZ001>021-WYZ021-051400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MST TUE MAR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY A STORM SYSTEM WILL MOVE ACROSS THE AREA FROM NORTH TO SOUTH TODAY...WITH LOCALIZED MODERATE SNOW IN THE MOUNTAINS AND LIGHTER AMOUNTS IN THE NEARBY VALLEYS. SEE SLCWSWSLC FOR DETAILS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. WCJIN-WYSW
8 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380180, 5380181, 5380182, 5380183, 5380184, 5380185, 5380186, 5380187.